News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: ezcema + acne + fat deposition


 worriedsnow - Tue Sep 08, 2009 5:35 am

Hello,

I had ezcema quite suddenly oneday after my chemistry lab class,my hand starting itching badly and there were manu red moquito bite like red marks...it went worse from there ,with both my hands getting affected badly.The were some liquid filled sewlling also making to difficult to bend my hand...i went to a dematologist and was given plenty of creams to apply and some tablets also.
Now the ezcema gets well,all itching ,scars,boils disappear gradually,only to be followed by a violent acne outburst on my face.I never had acne before that just an occassional pimple or so.My face looked as if i almost got ezcema there....it was classified as "acne vulgaris"...

now I can't help thinking that there was something to do with the tablets prescribed,i remember there was one red and blue capsule(sorry don't recall the name)...i hold that as guilty...the acne appeared almost instantly after the ezcema was gone....the acne is loads better now..but i do get some white and black heads and also the skin on my cheeks gets dry that it starts to peel...i am also noticing some faint white patches on my face...no issues with sensation,just the colour


and to make matters worse,i think it did something funny to the fat deposition in my body,i can't help but notice that after the ezcema and acne stuff...the left side of my body has more fat than the right side ....and it is obvious too :-(

I have been searching the net if there can be a link between all this...i think that the red and blue tablet were cortisone/cortisol based which triggered the acne and now the weird fat deposition ...i read somewhere that cortisone can leads to faulty fat depositon...but uneven fat deposition??i don't know :-(

please provide guidance,is my assumption correct?is there anything i can do right now to control the fat depositon gone wary?it is driving me crazy enough to consider liposuction ...though i really don't want to... no no...

I am certainly in no mood to visit a doctor in person now after my "red and blue" experience...

thank you in advance...............
 Dr.M.jagesh kamath - Tue Sep 08, 2009 10:46 am

User avatar Hello,You are absolutely right.Steroids do induce monomorphic acne and deposition of fat in specific areas like face,shoulder etc.But then, steroids are prescribed to tide over a crisis.I do not think liposuction is essential now that you are weaned off steroids and slowly you will recover back to normalcy.Best wishes.
 worriedsnow - Tue Sep 08, 2009 11:53 pm

Thank you Dr.Kamath.

However it has been 5 years now since I stopped taking those medicines.I have not taken any other medicine in this five years,thanks to my good health,except an occassional crocin or disprin.

Now you said ,the body will return to normalcy,about how long does this usually take?
Actually ,I am quite concerned about the way the fat has been deposited.I don't feel confident that either the "extra" fat will go away or new fat may be deposited so as to balance this "extra"fat.

Can working out help get rid of this "extra" fat?...As I am afraid the imbalance may remain in the years to come...

You also mentioned that fat is deposited in specific areas like face,shoulder etc..any other part of the body which may be affected?

Thank you.
 Dr.M.jagesh kamath - Wed Sep 09, 2009 11:12 am

User avatar Hi,The steroids have this side effect in that fat deposition occurs in centipetal areas like the face,back,shoulders,and belly known as centripetal obesity.This is tough to get rid of but general fitness programmes would help in recovery.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here